North Dakota, 2011

Flash Flooding and Hail in North Dakota, June 25, 2011

June 25, 2011 · NWS BIS · 33 events in 10 counties and zones

A surface cold front advecting from west to east, coupled with a mid level jet streak, combined with abundant moisture and instability to result in widespread thunderstorm activity during the afternoon and evening hours of June 25th. Numerous reports of large hail and several reports of severe thunderstorm wind gusts were received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$340,000
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BIS wrote it up.

A surface cold front advecting from west to east, coupled with a mid level jet streak, combined with abundant moisture and instability to result in widespread thunderstorm activity during the afternoon and evening hours of June 25th. Numerous reports of large hail and several reports of severe thunderstorm wind gusts were received.

The overall tornado threat was low due to insufficient deep layer shear, although there was supportive surface vorticity and low level cape which led to one report of a funnel cloud and several reports of general rotation at the base of the storms.

Also during this episode, training thunderstorms across northwest and north central North Dakota resulted in locally very heavy rainfall which resulted in the issuance of several flash flood warnings.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 25, 1:46 PM CST, 43 minutes earlier.

Area forecast discussion, Jun 25, 1:46 PM CST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
246 PM CDT SAT JUN 25 2011

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...

MAIN PROBLEM IN THE SHORT TERM WILL BE THUNDERSTORMS
CHANCES...THREAT OF SEVERE WEATHER AND HEAVY RAIN.

CURRENTLY...LOW PRESSURE OVER CENTRAL AND WESTERN NORTH DAKOTA.
ATMOSPHERE CONTINUES TO DESTABILIZE OVER THE REGION...AHEAD OF AN
APPROACHING SHORTWAVE ROTATING AROUND CANADIAN LOW PRESSURE
SYSTEM.

LATE THIS AFTERNOON/THIS EVENING...EXPECT THUNDERSTORM
DEVELOPMENT A BIT LATER THIS AFTERNOON IN AN AREA OF CONVERGENCE
OVER WESTERN/CENTRAL NORTH DAKOTA. WEAK SHEAR LATE THIS
AFTERNOON/TONIGHT WILL INCREASE WITH APPROACHING SHORTWAVE. THIS
WILL SET THE STAGE FOR POSSIBLE SEVERE STORMS THIS EVENING.
PREVIOUS SHIFT ALREADY HAD THIS GOING AND SEE NO REASON TO CHANGE.
MAIN THREAT WOULD BE LARGE HAIL AND WINDS IN THE MOST ORGANIZED
STORMS. IN ADDITION TO THE POSSIBLE SEVERE WEATHER...THE GFS
SHOWS 130 TO 150 PERCENT OF NORMAL PRECIPITABLE WATER OVER ALL BUT
THE FAR WEST CENTRAL AND NORTHWEST....WITH DECENT MOISTURE
TRANSPORT CONTINUING INTO THIS EVENING.THEREFORE WE WILL CONTINUE
THE HEAVY RAIN MENTION TONIGHT.

LATE TONIGHT AND SUNDAY...IMPULSES CONTINUE TO ROTATE THROUGH THE
AREA...ALONG A STALLING FRONTAL BOUNDARY. MODELS INDICATE A SERIES
OF CONVECTIVE CLUSTERS TRAVERSING THE SOUTHERN CWA LATE TONIGHT
THROUGH SUNDAY. THERE IS SOME DISAGREEMENT BETWEEN THE EXACT
LOCATION OF THE HEAVIEST PRECIPITATION...BUT THE GENERAL CONSENSUS
IS ALONG THE NORTH DAKOTA/SOUTH DAKOTA BORDER. 3 HOUR FLASH FLOOD
GUIDANCE GENERALLY AROUND 1.5 INCHES OVER SOUTH CENTRAL NORTH
DAKOTA...WITH AMOUNTS HIGHER IN THE SOUTHWEST. WILL ERR ON THE
SIDE OF CAUTION AND INCLUDE THE SOUTHWEST IN A FLASH FLOOD WATCH
FROM LATE TONIGHT THROUGH SUNDAY AFTERNOON. THIS WOULD INCLUDE THE
FAR SOUTHWEST AND MOST OF SOUTH CENTRAL NORTH DAKOTA.

...SUNDAY NIGHT...FRONTAL BOUNDARY PUSHES WELL SOUTH OF THE AREA
AND DRIER AIR FILTERS IN FROM THE NORTH...BRINGING AN END TO THE
HEAVY RAIN THREAT. BEST CHANCES OF THUNDERSTORMS WILL BE IN THE
SOUTH DURING THE EVENING.

.LONG TERM...MONDAY THROUGH SATURDAY...

EXITING UPPER TROUGH MONDAY AFTERNOON WILL END ANY SHOWER THREAT
FROM WEST TO EAST AS A NORTHWEST FLOW ALOFT PRODUCES COOLER AND
DRIER AIR IN NORTH DAKOTA. RIDGING TAKES CONTROL AND BUILDS NORTH
FROM THE CENTRAL PLAINS INTO THE NORTHERN PLAINS WITH WARMER AND
GRADUALLY MORE HUMID AIR THROUGH WEDNESDAY. BY THURSDAY AFTERNOON
THE RIDGE AXIS IS EAST OF NORTH DAKOTA WITH SOUTHWEST FLOW AND
INSTABILITY ENTERING THE FORECAST AGAIN. THE GFS IS SLOWER THAN THE
ECMWF WITH THE NEXT UPPER TROUGH...BUT BOTH MODELS DEVELOP SOME
SHOWER/THUNDERSTORMS THURSDAY AFTERNOON INTO THURSDAY NIGHT. THE EC
QUICKLY CLEARS THE ARE OUT BY FRIDAY AND SATURDAY WITH DRIER
WEATHER...WHILE THE SLOWER GFS KEEPS SOME PRECIPITATION THREAT INTO
FRIDAY FOLLOWED BY A DRY SATURDAY.

TEMPERATURES WILL WARM THROUGH THE 80S WEDNESDAY AND THURSDAY WITH
DEWPOINTS IN THE 60S...SO IT WILL FEEL MUGGY THROUGH THURSDAY.
COOLER AND DRIER AIR SHOULD ARRIVE FRIDAY INTO SATURDAY BEHIND OUR
DEPARTING UPPER TROUGH AS MENTIONED ABOVE. OVERNIGHT LOWS AROUND 50F
TUESDAY MORNING...THEN 60S WEDNESDAY AND THURSDAY MORNINGS BEFORE
THE 50S AGAIN RETURN FRIDAY AND SATURDAY.

&&

.AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
THROUGH SUNDAY...AT JUST ABOUT ANYTIME AND AT ANY AERODROME. THUS
HAVE SKEWED THE TAFS TOWARD VCTS AND VCSH UNTIL RADAR CLEARLY
DEFINES WHERE THE PRECIPITATION IS. EXPECT VFR CONDITIONS OUTSIDE OF
THUNDERSTORMS...BUT WHERE WE DO RECEIVE THE THUNDERSTORMS EXPECT
MVFR CEILINGS AND VISIBILITIES.

&&

.HYDROLOGY...FLASH FLOOD WATCH FOR PORTIONS OF SOUTHWEST AND SOUTH
CENTRAL NORTH DAKOTA. ALTHOUGH ANY THUNDERSTORMS THIS AFTERNOON
AND THIS EVENING HAS THE CAPABILITY OF PRODUCING VERY HEAVY
RAIN...THE MAIN THREAT OF HEAVY RAIN WILL BE LATE TONIGHT THROUGH
SUNDAY AS A COLD FRONT STALLS OVER SOUTHERN NORTH DAKOTA. IMPULSES
ROTATING AROUND AN UPPER LEVEL LOW PRESSURE SYSTEM WILL PROVIDE THE
SPARK AND WE HAVE AN INCREASINGLY MOIST LOW LEVEL ENVIRONMENT
SETTING UP TONIGHT THROUGH SUNDAY. IN ADDITION FLASH FLOOD
GUIDANCE IS QUITE LOW OVER MUCH OF THE SOUTH CENTRAL...WITH 3 HOUR
VALUES AROUND 1.5 INCHES IN MANY LOCATIONS. THE HEAVY RAIN THREAT
IS EXPECTED TO END SUNDAY EVENING AS THE UPPER LOW GETS SHOVED
INTO EASTERN CANADA...WHICH PUSHES THE SURFACE FRONTAL BOUNDARY
WELL SOUTH OF THE AREA.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 1 AM CDT /MIDNIGHT MDT/ SUNDAY THROUGH
SUNDAY EVENING FOR NDZ020-023-025-033>037-040>048-050-051.

&&

SHORT TERM...TWH
LONG TERM/AVIATION....KS
Hazardous weather outlook, Jun 25, 3:19 AM CST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
419 AM CDT SAT JUN 25 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-260930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
419 AM CDT SAT JUN 25 2011 /319 AM MDT SAT JUN 25 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...SOME SEVERE AND CAPABLE OF PRODUCING HEAVY
RAINFALL ARE POSSIBLE ACROSS CENTRAL AND PORTIONS OF WESTERN NORTH
DAKOTA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ROUND OF THUNDERSTORMS...POTENTIALLY STRONG TO SEVERE...ARE
POSSIBLE EAST OF HIGHWAY 83 AND SOUTH OF INTERSTATE 94 ON SUNDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED ACROSS CENTRAL AND PORTIONS OF
WESTERN NORTH DAKOTA THIS AFTERNOON.

TM

In the hours before

Special weather statement, Jun 25, 8:29 AM CST, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
929 AM CDT SAT JUN 25 2011

NDZ009-010-251530-
MOUNTRAIL-WILLIAMS-
929 AM CDT SAT JUN 25 2011

...SPECIAL WEATHER STATEMENT...

AT 923 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF TIOGA IN WILLIAMS
COUNTY...MOVING NORTHEAST AT 35 MPH.

FUNNEL CLOUDS...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

SIMOSKO
Special weather statement, Jun 25, 9:10 AM CST, 5 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1010 AM CDT SAT JUN 25 2011

NDZ010-251615-
MOUNTRAIL-
1010 AM CDT SAT JUN 25 2011

...SPECIAL WEATHER STATEMENT...

AT 1004 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ABOUT 11 MILES SOUTHWEST OF STANLEY IN MOUNTRAIL
COUNTY...MOVING EAST AT 30 MPH.

FUNNEL CLOUDS...PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  STANLEY BY 1015 AM CDT...
  PALERMO BY 1030 AM CDT...
  BLAISDELL BY 1045 AM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

SIMOSKO
Special weather statement, Jun 25, 1:59 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
259 PM CDT SAT JUN 25 2011

NDZ010-017-252100-
MCKENZIE-MOUNTRAIL-
259 PM CDT SAT JUN 25 2011

...SPECIAL WEATHER STATEMENT...

AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM OVER SOUTHWESTERN MOUNTRAIL COUNTY...
MOVING NORTHEAST AT 30 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...AND BRIEF HEAVY DOWNPOURS CAN BE EXPECTED WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  4 BEARS LODGE...      NEW TOWN...           VAN HOOK PARK...
  PARSHALL BAY RECREATION AREA...             BELDEN...
  PLAZA...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

HEINERT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 hail, 8 thunderstorm wind, 5 heavy rain, 2 flash flood, 1 funnel cloud. Local standard time, as filed.

Hail, Mountrail

When
June 25, 2:29 PM CST to 2:34 PM CST
Where
Mountrail County, 4.84 mi S of Sanish
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
47.910, -102.570

Hail, Mountrail

When
June 25, 2:44 PM CST to 2:47 PM CST
Where
Mountrail County, 2.12 mi SSW of New Town
Measured
1 in hail
Reported by
NWS Employee
Coordinates
47.950, -102.490

Heavy Rain, Ward

When
June 25, 2:50 PM CST to 3:50 PM CST
Where
Ward County, Kenmare
Reported by
Broadcast Media
Coordinates
48.670, -102.080

A public report of 2 inches of heavy rain was relayed by broadcast media.

Hail, Burke

When
June 25, 3:14 PM CST to 3:19 PM CST
Where
Burke County, 10.54 mi E of Powers Lake
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
48.580, -102.400

Hail, Mountrail

When
June 25, 3:14 PM CST to 3:20 PM CST
Where
Mountrail County, 2.8 mi S of New Town
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
47.940, -102.490

Hail, Mountrail

When
June 25, 3:19 PM CST to 3:24 PM CST
Where
Mountrail County, 9.22 mi W of Belden
Measured
1.75 in hail
Reported by
Public
Coordinates
48.150, -102.550

Hail, Bottineau

When
June 25, 4:09 PM CST to 4:12 PM CST
Where
Bottineau County, 0.46 mi W of Maxbass
Measured
1.5 in hail
Reported by
Public
Coordinates
48.720, -101.140

Hail, Renville

When
June 25, 4:14 PM CST to 4:30 PM CST
Where
Renville County, 0.83 mi SSW of Mohall
Measured
1 in hail
Reported by
Storm Chaser
Coordinates
48.760, -101.510

Heavy Rain, Ward

When
June 25, 4:17 PM CST to 4:37 PM CST
Where
Ward County, Kenmare
Reported by
Trained Spotter
Coordinates
48.670, -102.080

Heavy rain of one inch in twenty minutes was reported.

Hail, Renville

When
June 25, 4:19 PM CST to 4:25 PM CST
Where
Renville County, 0.83 mi SSW of Mohall
Measured
0.88 in hail
Reported by
Public
Coordinates
48.760, -101.510

Funnel Cloud, Mountrail

When
June 25, 4:23 PM CST to 4:25 PM CST
Where
Mountrail County, 1.46 mi SSW of Parshall
Reported by
Public
Coordinates
47.950, -102.140

A funnel cloud briefly formed near Parshall.

Hail, Bottineau

When
June 25, 4:23 PM CST to 4:28 PM CST
Where
Bottineau County, 3.45 mi N of Eckman
Measured
1 in hail
Reported by
Public
Coordinates
48.720, -101.050

Hail, Mountrail

When
June 25, 4:23 PM CST to 4:27 PM CST
Where
Mountrail County, 1.46 mi SSW of Parshall
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
47.950, -102.140

Heavy Rain, Ward

When
June 25, 4:37 PM CST to 5:37 PM CST
Where
Ward County, 0.83 mi NNE of Des Lacs
Reported by
NWS Employee
Coordinates
48.260, -101.560

Heavy rain of two inches was reported.

Hail, Bottineau

When
June 25, 4:42 PM CST to 4:45 PM CST
Where
Bottineau County, 4.56 mi W of Maxbass
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
48.720, -101.230

Hail, McHenry

When
June 25, 5:05 PM CST to 5:15 PM CST
Where
McHenry County, 2.49 mi SSE of Upham
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
48.550, -100.690

Flash Flood, Renville

When
June 25, 5:15 PM CST to 7:45 PM CST
Where
Renville County, Mohall to 5.01 mi E of Mohall
Cause
Heavy Rain
Property damage
$10,000
Reported by
Mesonet
Coordinates
48.770, -101.500

Excessive runoff from heavy rain resulted in flash flooding near and south of Mohall with water running nearly two feet deep over roads. Gravel roads were in need of repair after the event. There was a report of one inch of rain in 20 minutes from storms moving through the area.

Thunderstorm Wind, Ward

When
June 25, 5:23 PM CST
Where
Ward County, 0.92 mi W of Minot
Measured
55 kt (63 mph) measured gust
Reported by
COOP Observer
Coordinates
48.230, -101.300

Hail, Bottineau

When
June 25, 6:01 PM CST to 6:04 PM CST
Where
Bottineau County, 0.46 mi W of Willow City
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
48.600, -100.290

Thunderstorm Wind, Bottineau

When
June 25, 6:01 PM CST to 6:11 PM CST
Where
Bottineau County, Willow City
Measured
74 kt (85 mph) estimated gust
Property damage
$75,000
Reported by
Newspaper
Coordinates
48.600, -100.280

Thunderstorm wind damage was sustained to trees and a large barn was blown down.

Heavy Rain, McHenry

When
June 25, 6:17 PM CST
Where
McHenry County, 0.46 mi W of Upham
Reported by
Broadcast Media
Coordinates
48.580, -100.730

A heavy rainfall report of 2.9 inches in less than one hour was received.

Thunderstorm Wind, McHenry

When
June 25, 6:20 PM CST to 6:23 PM CST
Where
McHenry County, 4.46 mi NE of Bantry
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
48.553, -100.544

Winds were estimated at 60 miles per hour.

Thunderstorm Wind, Pierce

When
June 25, 6:20 PM CST to 6:22 PM CST
Where
Pierce County, 2.77 mi NW of Barton
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
48.530, -100.210

Winds were estimated at 60 miles per hour.

Thunderstorm Wind, Pierce

When
June 25, 6:22 PM CST to 6:30 PM CST
Where
Pierce County, 3.98 mi NNE of Barton
Measured
87 kt (100 mph) estimated gust
Property damage
$150,000
Reported by
Newspaper
Coordinates
48.550, -100.127

Winds were estimated at 100 miles per hour by a local resident with a wind meter. Numerous trees in the Barton area were uprooted, and several structures were damaged from the very strong winds.

Thunderstorm Wind, Bottineau

When
June 25, 6:28 PM CST to 6:37 PM CST
Where
Bottineau County, Willow City
Measured
70 kt (81 mph) estimated gust
Property damage
$50,000
Reported by
Newspaper
Coordinates
48.600, -100.280

Strong thunderstorm winds uprooted numerous trees and blew down utility poles in the Willow City area.

Thunderstorm Wind, Rolette

When
June 25, 6:30 PM CST to 6:37 PM CST
Where
Rolette County, 11.17 mi W of Nanson
Measured
74 kt (85 mph) estimated gust
Property damage
$30,000
Reported by
Law Enforcement
Coordinates
48.550, -100.010

Strong thunderstorm winds blew off a barn roof.

Flash Flood, McHenry

When
June 25, 6:40 PM CST to 8:00 PM CST
Where
McHenry County, Bantry to 2.67 mi W of Bantry
Cause
Heavy Rain
Property damage
$5,000
Reported by
Mesonet
Coordinates
48.500, -100.600

Excessive runoff from heavy rain resulted in flash flooding over north central McHenry County. Low water crossing areas were flooded to a depth of between one and two feet. Damage to roads was minor.

Thunderstorm Wind, Rolette

When
June 25, 6:46 PM CST to 6:49 PM CST
Where
Rolette County, 3 mi SE of Rolette
Measured
70 kt (81 mph) estimated gust
Property damage
$20,000
Reported by
COOP Observer
Coordinates
48.639, -99.784

Thunderstorm wind damage to a golf course shed was reported. Wind speed is estimated based on the damage description.

Hail, Wells

When
June 25, 7:23 PM CST to 7:27 PM CST
Where
Wells County, 0.47 mi W of Fessenden
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
47.650, -99.630

Hail, Wells

When
June 25, 7:24 PM CST to 7:29 PM CST
Where
Wells County, 0.47 mi W of Fessenden
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
47.650, -99.630

Heavy Rain, Rolette

When
June 25, 7:29 PM CST
Where
Rolette County, 0.83 mi SSW of Dunseith
Reported by
Broadcast Media
Coordinates
48.810, -100.060

A heavy rainfall report of 1.5 inches in 20 minutes was received.

Hail, Morton

When
June 25, 8:14 PM CST to 8:19 PM CST
Where
Morton County, 3.64 mi NW of New Salem
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
46.890, -101.470

Hail, Morton

When
June 25, 8:14 PM CST to 8:19 PM CST
Where
Morton County, 0.47 mi E of New Salem
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
46.850, -101.410

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2011Every state in 2011This day in weather historyWarnings in North Dakota, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 317501, 317502, 317509, 317503, 317505, 317507, 317510, 317512, 317517, 317513, 317514, 317515, 317516, 317524, 317519, 317521, 320034, 317523, 317525, 317526, 318747, 318749, 318750, 321849, 321850, 318753, 320038, 320031, 318754, 318756, 318757, 318759, 318762.